MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 3/10MM; FIXED TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 3/10MM; FIXED TIBIAL INSERT
Model Number 02.07.0310PSF
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 02 july 2020: lot 124608: (b)(4) items manufactured and released on 07 february 2013.Expiration date: 2017-12-31.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event since 2016.Clinical evaluation performed by medical affairs director: more than 7 years after primary total knee arthroplasty, the insert fixation screw got loose in the joint.The cause for self-unscrewing of the insert screw is not known: one possibility is insufficient tightening torque, but other unknown conditions may also play a role.Preliminary investigation performed by r&d project manager: revision surgery of a gmk primary ps knee due to pain after 7 years from primary surgery.Xrays shown that the insert secure screw baked out and was loosened in the joint.Looking at the picture of the explanted inlay, any anomalies related to the event can't be identified.The insert looks regularly worn out considering the 7 years of usage; some scratches are present in the articular surface most likely caused during the attempt to explant the component.No other components have been removed, so we can suppose that they have been found in good condition during revision surgery to remove the screw and the insert.The most likely cause for self-unscrewing of the screw is insufficient tightening torque.But other unknown / unpredictable causes may also play a role that has not been reproduced in laboratory this far.Torque limiting screwdriver, currently mandatory to lock the insert secure screw, was not used during the primary surgery.
 
Event or Problem Description
Revision surgery performed 7 years and 2 months after the primary surgery due to inlay locking screw unscrewing.The liner was replaced.
 
Additional Manufacturer Narrative
Device returned on 14-sep-2020 and analyzed on 18-sep-2020.Also, on 22-sep-2020, clinical evaluation has been updated.Visual inspection performed by r&d project manager.From visual inspection, we can confirm what already stated in the preliminary investigation.No anomalies can be identified that could be relevant for the event.The insert looks regularly worn considering the 7 years of usage; some dents and scratches are present in the articular surface and on the ps cam that were most likely caused during the attempt to explant the component.No other components have been removed, so we can suppose that they have been found in good condition during revision surgery to remove the screw and the insert.The most likely cause for self-unscrewing of the screw is insufficient tightening torque but other unknown/unpredictable causes may also play a role that has not been reproduced in the laboratory this far.Clinical evaluation performed by medical affairs director.More than 7 years after primary total knee arthroplasty, the insert fixation screw got loose in the joint.The cause for self-unscrewing of the insert screw is not known: one possibility is insufficient tightening torque, but it is also possible that an unpredictable and undescribed event intervened shortly before unscrewing and triggered the event.

Brand Name
GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 3/10MM
Common Device Name
FIXED TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key10229313
Report Number3005180920-2020-00380
Device Sequence Number573297
Product Code JWH
UDI-Device Identifier07630030817069
UDI-Public07630030817069
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model Number02.07.0310PSF
Device Catalogue Number02.07.0310PSF
Device Lot Number124608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date07/03/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight104